Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 21, 2019, 3:33 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 21, 2019, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 3:33 AM CDT (08:33 UTC)
- In effect from
- Jun 21, 2019, 10:00 AM CDT
- Expired
- Jun 21, 2019, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WHUS43 KDLH 210833 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 333 AM CDT Fri Jun 21 2019 MNZ037-WIZ001-220200- /O.NEW.KDLH.BH.S.0004.190621T1500Z-190622T0200Z/ Carlton and South St. Louis-Douglas- 333 AM CDT Fri Jun 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from 10 AM CDT this morning through this evening. * LOCATIONS...Park Point Beach. * TIMING...This morning into this evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 11:57 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 11:57 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1157 PM CDT Thu Jun 20 2019 .SHORT TERM...(This evening through Friday night) Issued at 354 PM CDT Thu Jun 20 2019 Main changes to the short term forecast involve slowing the progression of shower and thunderstorm chances this evening through Friday evening. A slow-moving system will bring rain and thunderstorm chances into the Northland from late this afternoon through the remainder of the short term. High pressure over the Great Lakes will fight against the eastward progression of precipitation with dry easterly winds in the low-levels. Moisture transport is focused along our western CWA border. A shortwave trough will move from west-central Minnesota to northwest Ontario tonight as 850 and 700 mb convergence ramps up. This combination of factors will support rain showers and perhaps a few thunderstorms from the Brainerd Lakes to Aitkin and Longville overnight. With the high pressure to the east, am skeptical precipitation will push much farther east before weakening around sunrise Friday morning. Showers and storms will percolate over the Brainerd Lakes Friday morning and afternoon and spread northeast overnight. Precipitable water between 1.25 and 1.75 inches will spread north over central and north-central Minnesota. Storm motions will be nearly parallel to the moisture transport vectors and roughly parallel to the elevated occluded/cool front over our western zones. These factors combine to raise the potential for locally heavy rainfall which may lead to localized minor flooding and ponding of water on roadways and low-lying areas Friday afternoon and Friday night. .LONG TERM...(Saturday through Thursday) Issued at 354 PM CDT Thu Jun 20 2019 Unsettled weather remains to be the theme of the extended, although there are indications of a pattern change towards the end of the period along with temperatures trending above normal. Saturday morning will see a vertically stacked low across southern Saskatchewan with a cold front draped across western Minnesota. Showers and thunderstorms are expected to be ongoing ahead of the front at daybreak Saturday with activity slowly shifting east towards Lake Superior and the I-35 corridor by late morning or early afternoon. The GFS continues to be slower with this progression with the NAM/ECMWF both being faster. Given the multiple rounds of rain/storms expected through the day, we are not expecting much, if anything, in the way of severe storms. However, with the repeated rounds of rainfall, there will be a small risk of localized flooding. PWATs are not out of line from climatology and the ground has had a chance to dry out over the last few days, so thinking effects will be limited to urban areas or low spots that typically collect water in heavy rainfall. Highs will struggle into the 60s and lower 70s with cloud cover along with 50s and lower 60s near Lakes Superior with easterly winds. Models then diverge heading into Sunday as the upper low continues to spin over Manitoba and another shortwave moves out of the Central Rockies. Another surface low will develop in southern Minnesota/Iowa Saturday night into Sunday along the cold front and then ride along the front as Sunday progresses. This will keep showers and storms possible across much of the Northland, although western areas may see a break. Highs will trend a bit warmer Sunday into the upper 60s to upper 70s, although continued cooler near the lake. Models continue to offer different solutions heading into the new week as the GFS develops another upper low over the Upper Midwest as the ECMWF keeps more of an open wave further to the south. Where this feature tracks will determine if the area sees rainfall for Monday and Monday night. Beyond that, an upper ridge starts to build over the central US and into our area by later in the week. While there still are low chances for rainfall every day, the upper ridge will lead to a warming trend as the week progresses. Highs by Wednesday and Thursday will be in the 70s and 80s. Given the poor model agreement, it is hard to see a day that looks totally dry through the extended, however. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1148 PM CDT Thu Jun 20 2019 Largely VFR for the period with light winds. East winds will increase in intensity Friday afternoon as a front approaches the area. Showers will increase in coverage Friday evening. && .MARINE... Issued at 949 PM CDT Thu Jun 20 2019 Light east winds tonight under high pressure. Waves will increase tomorrow afternoon and small craft advisories may be needed. A few thunderstorms will be possible late Friday night through Monday night with the greatest chances being Friday night into Saturday evening. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 67 48 64 / 10 10 40 50 INL 48 76 55 67 / 10 10 50 60 BRD 55 73 57 71 / 40 30 60 60 HYR 52 74 54 74 / 10 30 50 50 ASX 45 70 48 71 / 10 10 40 50 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...Huyck LONG TERM...BJH AVIATION...Wolfe MARINE...Wolfe
Hazardous weather outlook, Jun 20, 2:36 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 236 PM CDT Thu Jun 20 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211945- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 236 PM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Isolated thunderstorms are possible in the Brainerd Lakes this afternoon and overnight. Brief gusty winds and occasional lightning are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday afternoon through Friday night over central and north-central Minnesota. A few storms may be strong with hail to penny size, locally heavy rainfall, brief gusty winds, and cloud-to-ground lightning. The heavy rainfall may lead to localized minor flooding and ponding of water in low- lying areas. Additional thunderstorms will be possible Saturday into Monday night. Severe storms are not expected, but a few could be strong Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-211945- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 236 PM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible late Friday night through Monday night. The greatest chance will occur from Friday night into Saturday evening, and a few storms could be strong. Huyck/BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:39 AM CDT | Small Craft Advisory | DLH | 18 hr |
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.